MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US THIN OSTEOTOME HANDLE; HIP INSTRUMENTS : HANDLES

DEPUY ORTHOPAEDICS INC US THIN OSTEOTOME HANDLE; HIP INSTRUMENTS : HANDLES
Catalog Number 242210000
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/06/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the osteotome handle was broken upon return.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : according to the information received, "osteotome handle broken upon return.Please see image (s) attached." the product was not returned to depuy synthes, however photos were provided for review.See attachment osteotome handle.Jpg.The photo investigation revealed that thin osteotome handle had broken knob.The observed condition was identified as an end of life indicator; damage consistent with repeated use and servicing.The lifecycle requirements of the device are event related and depend on the use and inspection of the device in clinical practice.As the device can be damaged on the first or 100th use, the device must be properly inspected prior to each surgical use.Refer to the device/country specific ifu for information related to end of life, reprocessing instructions, and inspection procedures.The overall complaint was confirmed as the observed condition of the thin osteotome handle would contribute to the complained device issue.Based on the investigation findings, potential cause can be attributed to end of life and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: the device lot number is unknown, therefore a device history review could not be performed.  if the lot/serial number becomes available, the record will be re-assessed.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: it was reported that osteotome handle broken upon return.Please see image (s) attached.The product damage documented in this pc has been identified during loan kit inspection, by the loan kit technician.The event and alert date are the date that the inspection took place.There is no surgeon, procedure, or patient details available.No further information can be obtained as the case was not reported by the customer.The device associated with this report was returned to depuy synthes for evaluation.Visual inspection of the returned sample revealed that the thin osteotome handle was found broken in two parts from the knob.The broken fragment was returned for examination and the reported condition can be confirmed.Also the device shows an overall worn appearance consistent with normal and repetitive use.The breakage is consistent with the user applying excessive torque on the thin osteotome handle.A dimensional inspection was not performed as it is not applicable to the complaint condition.A functional test was not performed as it is not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the thin osteotome handle would contribute to the complained device issue.Based on the investigation findings, the potential cause is traced to unintended use error.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot : a manufacturing records evaluation (mre) was not performed as no valid lot number was provided for this device.
 
Additional Manufacturer Narrative
Product complaint # : (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
THIN OSTEOTOME HANDLE
Common Device Name
HIP INSTRUMENTS : HANDLES
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key17700259
Report Number1818910-2023-18282
Device Sequence Number6691115
Product Code HWM
UDI-Device Identifier10603295123071
UDI-Public10603295123071
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number242210000
Device Lot NumberVZ14497
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/06/2023
Supplement Date Received by Manufacturer09/11/2023
10/04/2023
10/09/2023
Initial Report FDA Received Date09/07/2023
Supplement Report FDA Received Date09/11/2023
10/04/2023
10/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown